View Full Version : Testosterone Booster and Hair Loss

08-11-2010, 08:55 AM
I guess this is probably a question for one of the doctors but maybe somebody else has experience.

I was on finasteride for 12 months, stopped about 6 months ago due to side effects. Watery semen and gyno.

My hair is beginning to look thinner than before so I really want to go back on the finasteride but don't want the sides.

On the other side of the coin, I am trying to lose weight, especially round the middle, for health and sport competition purposes. I do grappling and brazilian jiu jitsu and obviously weight determines the category you are in. At the moment because I am overweight, I am put into categories that I don't have much chance in. SO need to lose about a half a kilo. Most of my excess weight is around my middle.

Losing weight from around the middle at my age (41) is very difficult because it is not the usual subcutaneous fat associated with flabby guts. In middle age, belly fat is quite often caused by the decrease in testosterone and an increase in estrogen, which is why we can also get gyno (or man boobs) in later years. Anyhow, in order to combat the decrease in testosterone, I have been taking a natural testosterone booster (Tribulus Terrestris) which, in partner with a good diet and the right workouts should help me achieve my goals.

My question really is two part. 1) will increasing testosterone increase DHT production and thus increase hair loss 2) is taking a DHT inhibitor like finasteride counter intuitive if I am taking a testosterone booster?

Hope that all made sense.

Thanks for any help.


08-11-2010, 09:23 AM
Here's the simple answer, if you increase testosterone production you will increase DHT. If you take propecia while increasing your testosterone levels you might inhibit DHT production but probably not as effectively as you would if you were not increasing your testosterone.